|When to treat?
Oct 29, 1999
Last year I found out I was positive. My initial CD4 was 750 with V/L of 10,000. My Dr start meds immediately and being scared to pieces I got on the band wagon and ran. I started Combivir and Sustiva and after learning when to take them to control the early morning drugged feeling I experienced little to no side affects. After some research and listening to other friends I, after 3 mo, took myself of my meds. I just had new blood work done and CD4 was 640 with V/L of 22,000. My new Doc (Heaven sent I might add) has referred me to a great infectious disease specialist in my city. I am not opposed to taking meds. My general fears are... resistance and quality of life. I feel great other then fatique(mostly because I won't get off the couch and go to the gym). Any words of wisdom of when starting is recommend would be greatly appreciated.
| Response from Dr. Pavia
Words on when to start are easy to come by. Wisdom is harder. There is no right answer for everyone, no matter what the science says. In general, we have never shown that there is any benefit to starting with T cells of over 500, unless something else is going on - a sky high viral load, low platelets, etc. Immune recovery seems to be very good in most people who start with T cells in the 350 or up range. The viral load, in part, tells you how fast the T cells are likely to drop. In your case, pretty slowly for now.
On the other hand, some people just feel bad with untreated HIV and have lots of fatigue, skin problems, memory problems, which can get better on treatment.
In general, I would think that someone with your numbers can wait a while, but should stay in close touch with your doctors, get labs every 3 months, and be a close, skeptical follower of the disease. As for the fatigue, it sounds like you already now some of the best treatments - get regular excercise, decent sleep, eat well, deal with emotional issues like depression, go very easy on booze and other drugs. Not sexy virology, but those are important things. Take care
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Red Spots After Masturbation Worried I Have HIV
- Dizziness After Swallowing Cum Worried I Have HIV
- Enlarged Lymph Nodes After Blowjob Worried I Have HIV
- Itchy Balls After Sucking Penis Sign Of HIV AIDS
- Pain In Penis After Topping With Condom Does It Mean I Have HIV
- Pain In Urethra After Sex With Sex Worker Worried I Have
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.